Talk

Advanced search

Tapering off sertraline- is this too quick?

(13 Posts)
Anewmum2018 Mon 28-Sep-20 12:04:43

I’ve been on 100mg sertraline for 2 years now, after bad PND. I’ve been feeling well for a while so want to taper off it, or at least down to 50mg- but don’t want any nasty side effects.
Just spoke to my gp who recommended just cutting my pills in half and going straight down to 50mg for a few weeks, but from other things I’ve read, this sounds very quick. How have other people tapered, and do you have any advice? Really keen not to have any kind of relapse.

OP’s posts: |
SeaToSki Mon 28-Sep-20 12:47:23

Ds did it over 6 weeks and broke it into 3 levels. He kept the morning and evening bit until the last level and reduced the amount first

fortifiedwithtea Mon 28-Sep-20 12:52:02

Ask your gp to change your prescription to 2 x 50mg. Then you will be able to cut one in half effectively giving yourself 75mg . See how you go on that for a few weeks then cut down to 50mg.

I agree halving 100 overnight will be a big drop.

Anewmum2018 Tue 29-Sep-20 09:11:11

Thanks everyone, I think I’ll start with a 75mg drop and see how that goes.

OP’s posts: |
Arofan Wed 30-Sep-20 08:37:29

Sorry to jump on your thread but can Sertraline be stopped after a while then? Does it actually ‘heal’, the condition I had thought it was for just managing it.

Anewmum2018 Wed 30-Sep-20 09:07:34

Hmmm I’m not actually sure if they ‘heal’ you, but for me, I’m feeling a lot stronger, I’ve been through therapy, so feel that I’m ready to try and reduce the dose. I think antidepressants can be used short term for an ‘episode’ of mental illness, and perhaps long term as well to manage the condition. I think maybe it depends on the individual. As I never had any mental health conditions before PND, I feel in the position now to attempt to come of medication- or at least see how it goes!

OP’s posts: |
EmmaJR1 Wed 30-Sep-20 09:34:04

I'm on 100mg and I'm trying to reduce it so I'm doing 100mg one day and 50mg the next for a few weeks before I go to 50mg.

I have noticed I'm slightly more "emotional" but nothing unmanageable so fingers crossed! (Mine is PND related also)

Good luck.

Arofan Wed 30-Sep-20 17:05:40

OP, that makes a lot of sense. Thank you.

Ideasplease322 Wed 30-Sep-20 19:29:05

I stupidly did it without medical advice. Took one very other day then stopped.

The brain zaps were the weirdest thing I have ever experienced. Like getting an electric shock every 15 minutes!

SuzieQQQ Sat 03-Oct-20 06:33:11

Why do you want to stop it?

Anewmum2018 Sat 03-Oct-20 07:37:52

I guess I always wanted to take them only as a short term measure. And I sometimes get the feeling that they numb me slightly to happier feelings. But we’ll see! 5 days into 75mg now and so far no horrible side effects

OP’s posts: |
yellower2 Sun 04-Oct-20 22:20:38

I've been on Sertraline for 2 years. Starting them was hell, I felt so bad but tried to think of a light at the end of it. It seemed to be months until I settled on them. I've been fine since. Thought about reducing and coming off for a while. GP suggested I reduce my 100mg to 50mg but didn't say how long for. I stopped completely about 5 days ago. It's worse than starting them! I gets zaps everywhere and am so irritated and angry. My restless legs and body has returned which at the moment is unbearable. I want this withdrawal to end soon. Sent the GP and email asking for help. My family hate me and I don't want to be like this to them

granadagirl Sun 04-Oct-20 23:23:12

Yellower2

Go back on them, you should never stop cold turkey. No wonder your getting SE

You should always do a cut by 10%
So you should of done either 87.5mg
1x50 , half of 50 =25mg & half of 25mg = 12.5mg . Basically 1 50mg and three quarters of the other 50mg
OR
75mg 1x50mg + half of 50mg tablet = 75mg

I’d do at least 6 weeks first, then see how you feel with NO SE then move down . So

87.5mg
50mg
25mg
12.5mg
0

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in